Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 24, 2010, 7:15 PM PDT for Sierra County, California. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2010, 7:15 PM PDT (02:15 UTC)
- Expired
- Jul 24, 2010, 8:31 PM PDT
- In force
- 76 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, CA
The radar
The Reno radar (KRGX), 60 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 4705 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WGUS55 KREV 250215 FFWREV CAC091-250415- /O.NEW.KREV.FF.W.0009.100725T0215Z-100725T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 715 PM PDT SAT JUL 24 2010 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA... * UNTIL 915 PM PDT * AT 705 PM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHEAST SIERRA COUNTY NEAR DOG VALLEY. * THE STORMS PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEAST SIERRA COUNTY. THESE STORMS WILL REMAIN OVER HILLY TERRAIN AND AFFECT CREEKS SUCH AS PURDY CREEK... BALLS CREEK...AND LONG VALLEY CREEK. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. THESE STORMS ARE ALSO PRODUCING MULTIPLE DANGEROUS LIGHTNING STRIKES. LAT...LON 3970 12023 3970 12000 3955 12001 3959 12025 $$ MJD
1 follow-up statement
079 WGUS75 KREV 250331 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 831 PM PDT SAT JUL 24 2010 CAC091-250341- /O.CAN.KREV.FF.W.0009.000000T0000Z-100725T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIERRA CA- 831 PM PDT SAT JUL 24 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN SIERRA COUNTY... THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS. LAT...LON 3970 12023 3970 12000 3955 12001 3959 12025 $$ SCV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:32 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 24, 3:32 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
332 PM PDT SAT JUL 24 2010
CORRECTED FOR RED FLAG WARNING IN ZONE 272
.SHORT TERM...
CUMULUS BEGAN FORMING LATE THIS MORNING ABOUT AN HOUR EARLIER THAN
YESTERDAY. A BIT MORE MOISTURE TO WORK WITH IN THE SOUTH AS A
LITTLE WORKED INTO CNTRL NV. AS A RESULT...CONVECTION A BIT
FURTHER EAST THAN EXPECTED FOR THIS TIME INTO EXTREME WESTERN
MINERAL COUNTY. EXPECT CONTINUED DEVELOPMENT FURTHER NORTH ALONG
SIERRA CREST AS DAY GOES ON WITH SLOW PROPAGATION/MOVEMENT INTO
EXTREME WRN NV. STORMS WILL REMAIN ISOLATED THIS EVENING...BUT
SHOULD BE FAIRLY DRY WITH ONLY LIGHT RAIN AMOUNTS FROM THE CORES.
FOR TONIGHT...STORM POTENTIAL DOES NOT LOOK AS GREAT AND HAVE
TRIMMED ISOLD STORM MENTION TO NORTH OF SUSANVILLE/GERLACH. BEST
UPPER LEVEL INSTABILITY IS UP THERE ALONG WITH THE TRACK OF A WEAK
WAVE SHOWING UP AT TROPOPAUSE LEVEL. WAVE TRACKS THRU AROUND 12Z
SO BEST POTENTIAL STORMS THEN INTO 15Z. PERHAPS ONLY 2-3 STORMS TO
FORM. EXPECT A BIT MORE CLOUD COVER TONIGHT SO OVERNIGHT TEMPS
WILL BE QUITE MILD...70S IN SOME WRN NV LOCATIONS TO EVEN NEAR 60
SIERRA VALLEYS.
TOMORROW STILL ON TRACK WITH INCREASE IN MOISTURE. MODELS NOT AS
AGGRESSIVE WITH THE MOISTURE TO THE SOUTH AS PREV RUNS BUT STILL
SHOW PLENTY OF INSTABILITY. SREF/GFS/NAM ALL IN GOOD AGREEMENT
WITH CONVECTION FIRING BY 1-2 PM AS UPPER LOW SLOWLY MOVES TOWARD
COAST AND JET NOSES INTO AREA. HLTT AROUND 30 ALONG SIERRA INTO
EXTREME WRN NV SO ALL LINING UP. NAM/GFS CONTINUE TO HIT AREAS
ALONG 395 CORRIDOR HARDEST TOMORROW...AS HAS BEEN THE CASE LAST 48
HRS. EXPECT SCT COVERAGE MOST AREAS CONTINUING AND MOVING EAST
INTO THE EVENING.
TAHOE BASIN MOST PROBLEMATIC WITH SOUTH WINDS ALOFT. CONCERN IS
THAT ONLY 2-3 STORMS MAY FIRE BEFORE GETTING PUSHED OFF TO THE
EAST LIMITING COVERAGE. SEEING CONVECTION TRYING TO GO ON CREST
WEST OF THE LAKE NOW BELIEVE AT LEAST EAST HALF OF BASIN WILL SEE
SCT STORMS. HOWEVER...ALL OTHER AREAS HIGHER CONFIDENCE WITH ONLY
FLY IN THE OINTMENT POSSIBLE MID-CLOUD DECK DURING THE MORNING
RETARDING HEATING. MAIN CONCERNS FROM STORMS SUNDAY ARE DRY
LIGHTNING AS THEY SHOULD BE DRY FOR THE FIRST FEW HRS...SEE FIRE
WEATHER DISCUSSION BELOW. ALSO CONCERNED WITH POTENTIAL STRONG
OUTFLOWS.
TOMORROW NIGHT SHOULD SEE CONVECTION DIE DOWN IN THE EVENING...BUT
ANOTHER WAVE SHOWS UP TO MOVE THROUGH EARLY MON MORNING. THINK
THERE IS A BETTER POSSIBILITY OF STORMS THEN AS WAVE MOVES THROUGH
SO CONTINUE WITH ISOLATED THUNDERSTORMS. MONDAY STILL LOOKS GOOD
AND STORMS WILL BE WETTER AS MORE MOISTURE MOVES INTO THE REGION.
CONCERNS TURN MORE TO GENERIC OUTFLOW/HAIL POSSIBLITY AND TO A
SMALLER EXTENT...HEAVY RAIN. FAST STORM MOTIONS OF 25-30 MPH
SHOULD LIMIT THE HEAVY RAIN POTENTIAL. WALLMANN
.LONG TERM...TUESDAY THROUGH SATURDAY...
FOR TUESDAY...LINGERING INSTBY AND MOISTURE OVER PARTS OF NWRN AND
W-CNTRL NV WITH WEAK SHORTWAVE PASSAGE COULD KEEP A FEW TSTMS GOING
DURING THE MORNING IN THESE AREAS. BY AFTERNOON...FLOW ALOFT IS
EXPECTED TO BECOME MORE SOUTHWEST ESPECIALLY IN THE SIERRA...WHICH
WILL DECREASE INSTBY AND MOISTURE AND DIMINISH THE TSTM THREAT IN
AREAS NEAR AND WEST OF HWY 395. OTHERWISE...WILL LEAVE IN A SLGT CHC
OF TSTMS EAST OF HWY 395 FOR TUES AFTN AND PUSH THE CONVECTION INTO
W-CNTRL NV TUES EVE. WITH THE RIDGE BEING DISPLACED EAST TOWARD THE
SRN PLAINS...MAX TEMPS WILL BE NEAR SEASONAL NORMALS OF LOWER-MID
90S IN MOST LOWER ELEVATIONS.
HAVE REMOVED TSTM THREAT FROM NERN CA-NWRN NV ON WEDNESDAY AS ALL
GUIDANCE SOURCES SPREAD DRIER AND MUCH MORE STABLE AIR MASS OVER
THE ENTIRE REGION. WITH SW FLOW ALOFT CONTINUING AND PRESSURE
GRADIENT SLIGHTLY TIGHTER...LEE SIDE WINDS MAY BE A BIT STRONGER
WED AFTN-EVE BUT GUSTS LOOK TO MAINLY BE IN THE 25-30 MPH RANGE.
NEARLY IDENTICAL WEATHER CONDITIONS ARE EXPECTED THURSDAY AS THE
TROF OFF THE WEST COAST FINALLY MOVES INLAND WHILE WEAKENING.
BY FRI-SAT...FLOW ALOFT WILL WEAKEN AND 500 MB HEIGHTS RISE AS RIDGE
ATTEMPTS TO EXPAND INTO THE GREAT BASIN AGAIN. THIS WILL LEAD TO
LIGHTER AFTN-EVE WINDS AND GRADUAL WARMING TREND TO THE MID-UPR 90S
IN THE VALLEYS BY NEXT SAT. THESE CONDITIONS SHOULD LEAD TO SOME
LATE DAY CUMULUS FORMATION MAINLY IN MONO AND WRN MINERAL
COUNTIES...BUT TSTM POTENTIAL WILL REMAIN SLIM WITH MID LEVEL CAP
AND DRY AIR MASS STILL IN PLACE...AND NO SIGNIFICANT FORCING
INDICATED BY THE LATEST GUIDANCE. MJD
&&
.AVIATION...
ISOLD TSTMS TO CONTINUE OVER THE SIERRA AND ADJACENT PARTS OF WRN NV
MAINLY SOUTH AND WEST OF A KTVL-CARSON CITY-HAWTHORNE LINE. FARTHER
NORTH...BRIEF CB TOWERS POSSIBLE NEAR KRNO AND INTO NERN CA. MOST
CELLS WILL MOVE SLOWLY NORTH...WITH PROPAGATION FROM OUTFLOW
INTERACTIONS TRIGGERING SUBSEQUENT CELLS. MOST ACTIVITY SHOULD
DIMINISH BY 04Z BUT A FEW STRAY TSTM CELLS COULD FORM OVERNIGHT IN
NERN CA-NWRN NV. MAIN IMPACTS THRU 04Z EXPECTED TO BE GUSTY OUTFLOW
WINDS NEAR 35 KT AND SMALL HAIL...WITH BRIEF MDT-HVY RAIN POSSIBLE
IN HIGHER ELEVATIONS.
ON SUNDAY...TSTM COVERAGE EXPECTED TO INCREASE ESPECIALLY WEST OF
HWY 95. CELLS SHOULD ALSO FORM EARLIER IN THE DAY WITH FIRST
LIGHTNING POSSIBLE NEAR THE SIERRA CREST BEFORE 19Z. AT THE TAF
SITES...THE 00Z PACKAGE WILL INCLUDE AT LEAST VCTS FIRST IN
KTVL-KTRK THEN PUSHING EAST TO KRNO. ACTIVITY SHOULD BE MORE
ORGANIZED WITH FASTER N-NE CELL MOVEMENT OF 10-15 KT. THE STRONGER
CELLS COULD REACH LOW-END SEVERE CRITERIA WITH OUTFLOW GUSTS NEAR 50
KT AND HAIL BTWN 0.50 AND 1 INCH. MJD
&&
.FIRE WEATHER...
HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE NEAR THE
CALIFORNIA COAST WILL BRING INCREASING THUNDERSTORM CHANCES THIS
WEEKEND...WITH THE THREAT OF THUNDERSTORMS THROUGH TUESDAY.
ISOLATED PULSE THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM TAHOE
SOUTH OVER THE SIERRA. ISOLATED STORMS OVER THE SOUTHERN CASCADES
INTO WESTERN LASSEN IS LESS LIKELY BUT STILL POSSIBLE THIS EVENING.
WITH CLOUD BASES ABOVE 10000-12000 FEET MSL TODAY...MAIN CONCERN IS
DRY STRIKES OUTSIDE OF THE STORM CORES AND GUSTY OUTFLOW WINDS OVER
40 MPH. LIGHT STEERING WINDS AND SURFACE DEW POINTS IN THE 30S
COULD ALLOW THE STRONGER STORMS TO PRODUCE SOME RAIN.
DRY LIGHTNING CONCERNS INCREASE TONIGHT WITH JET AND UPPER WAVE
PUSHING INTO THE AREA. BEST FOCUS FOR NOCTURNAL HIGH BASED STORMS IS
AREAS NORTH OF SUSANVILLE AND GERLACH. HOWEVER...COVERAGE WILL REMAIN
VERY ISOLATED.
FOR SUNDAY...RED FLAG WARNING HAS BEEN ISSUED FOR DRY LIGHTING AND
GUSTY OUTFLOW WINDS OVER 40 MPH AS MOISTURE FOR EXTREME WESTERN NV
AND THE SIERRA. INSTABILITY AND STORM MOTION WILL INCREASE WITH
THE JET SITTING OVER THE SIERRA AND WESTERN NEVADA SUNDAY
AFTERNOON. WITH LINGERING HIGH BASED CONVECTION EARLY IN THE
DAY...BY EVENING THERE WILL BE A TRANSITION TO WETTER STORMS AND
INCREASED LIGHTNING ACTIVITY. TAHOE BASIN IS PROBLEMATIC...BUT
BELIEVE ALTHOUGH STORM COVERAGE WILL BE LIMITED OVER THE CREST DUE
TO AFTERNOON WEST FLOW...EAST OF THE CREST AND CARSON RANGE SOULD
STILL SEE SCT STORMS.
MONDAY CONTINUES TO LOOK IMPRESSIVE FOR THUNDERSTORMS...WITH
ABUNDANT MOISTURE AND INSTABILITY AS THE JET LINGERS OVERHEAD AND
THE WEAKENING LOW MOVES INLAND TO PROVIDE ADDITIONAL COOLING ALOFT.
STORM MOTION IN THE MODELS IS HIGHER THAN SUNDAY...CERTAINLY ANOTHER
DAY WITH THE POTENTIAL ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS.
STORMS ALSO SHOULD BE WETTER WITH COOLER TEMPS AND MORE MOISTURE.
BRONG/LABELLE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY NVZ450-458.
RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY NVZ459.
CA...RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ270-271-278.
RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ273.
RED FLAG WARNING FROM 11 AM TO 6 PM PDT SUNDAY CAZ272.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 24, 6:15 AM PDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 615 AM PDT SAT JUL 24 2010 CAZ070>073-NVZ001>005-251400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 615 AM PDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE ACROSS THE GREAT BASIN AND LOW PRESSURE NEAR THE CALIFORNIA COAST WILL COMBINE TO CREATE A FAVORABLE SETUP TO PRODUCE DRY THUNDERSTORMS TODAY. DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS OVER 40 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM. THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS NORTH OF I-80 THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL FIRE WEATHER CONDITIONS. AS CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF THE CALIFORNIA COAST AND THE JET STREAM ALOFT COMBINE IT WILL CREATE A MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH GREATER COVERAGE SUNDAY EVENING-MONDAY. STRONGER THUNDSTORMS CAN BE EXPECTED ACROSS THE REGION MONDAY WITH A POSSIBLILITY OF SOME OF THESE STORMS BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE DRY AND STABLE AIRMASS MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND AND WILL BE LIKELY MONDAY. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MCGUIRE HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 24, 3:32 PM PDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 332 PM PDT SAT JUL 24 2010 CAZ072-242300- GREATER LAKE TAHOE AREA- 332 PM PDT SAT JUL 24 2010 ...STRONG THUNDERSTORM DEVELOPING NEAR SOUTH LAKE TAHOE... AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MEYERS...OR 6 MILES SOUTH OF SOUTH LAKE TAHOE...AND MOVING NORTH AT 5 TO 10 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MEYERS...SOUTH LAKE TAHOE...SOUTH LAKE TAHOE AIRPORT AND FALLEN LEAF CAMPGROUND. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. IF ON A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. && LAT...LON 3895 12012 3897 11996 3884 11990 3880 12001 TIME...MOT...LOC 2228Z 161DEG 8KT 3885 11999 HOHMANN
Special weather statement, Jul 24, 4:58 PM PDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 458 PM PDT SAT JUL 24 2010 CAZ071-250100- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 458 PM PDT SAT JUL 24 2010 ...THUNDERSTORMS ALONG HIGHWAY 70 NEAR BECKWOURTH... AT 453 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BECKWOURTH...AND MOVING NORTH AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE HALF INCH REDUCING VISIBILITY TO LESS THAN THREE MILES...WIND GUSTS UP TO 40 MPH...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...BECKWOURTH. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 70 BETWEEN PORTOLA AND VINTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3996 12048 3988 12026 3973 12030 3978 12051 TIME...MOT...LOC 2354Z 199DEG 5KT 3981 12037 MJD
Special weather statement, Jul 24, 5:43 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 543 PM PDT SAT JUL 24 2010 CAZ071-072-NVZ002-003-250130- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 543 PM PDT SAT JUL 24 2010 ...THUNDERSTORMS DEVELOPING IN THE GREATER RENO AREA... AT 535 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIRGINIA CITY TO SOUTH RENO TO BOCA RESERVOIR. THESE STORMS WERE MOVING NORTH AT 5 TO 10 MPH. LIGHTNING...PERIODS OF HEAVY RAIN...PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THESE STORMS. LOCAL AREAS OF BLOWING DUST AND VERY HEAVY RAIN WERE REPORTED BY AN NWS EMPLOYEE IN THE STEAMBOAT SPRINGS AREA OF SOUTH RENO. * LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MOUNT ROSE SUMMIT... MUSTANG...RENO...SPANISH SPRINGS...SPARKS AND I-80 FROM TRUCKEE TO MUSTANG. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3932 11958 3928 12019 3951 12008 3964 11966 TIME...MOT...LOC 0038Z 193DEG 6KT 3940 11971 3938 11996 HOHMANN
Special weather statement, Jul 24, 6:00 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
600 PM PDT SAT JUL 24 2010
CAZ071-250145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
600 PM PDT SAT JUL 24 2010
...STRONG THUNDERSTORMS CONTINUING OVER NORTHEAST CALIFORNIA...
AT 548 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SEVERAL STRONG AND NEARLY STATIONARY THUNDERSTORMS EXTENDING FROM
NEAR LOYALTON TO BECKWOURTH TO HONEY LAKE. THE STRONGEST STORM WAS
JUST SOUTHEAST OF LOYALTON.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF
TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...ARE
EXPECTED WITH THE STRONGER STORMS.
* LOCATIONS AFFECTED INCLUDE...BECKWOURTH...FRENCHMAN LAKE...HONEY
LAKE...LOYALTON...AND VINTON.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 49 NEAR
LOYALTON...HIGHWAY 70 BETWEEN VINTON AND PORTOLA...AND HIGHWAY 395
BETWEEN DOYLE AND JANESVILLE. DRIVERS SHOULD EXPECT STRONG GUSTY
CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL
RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND
TURN ON YOUR HEADLIGHTS.
BOATERS ON FRENCHMAN LAKE SHOULD ALSO HEAD TO SHORE AS THESE
THUNDERSTORMS WILL APPROACH THE THE LAKE BETWEEN 6 AND 7 PM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4029 12032 3953 12005 3948 12025 3990 12049
4026 12054
TIME...MOT...LOC 0052Z 218DEG 2KT 4019 12043 3954 12014
MJDSpecial weather statement, Jul 24, 6:51 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
651 PM PDT SAT JUL 24 2010
NVZ003-004-250215-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
651 PM PDT SAT JUL 24 2010
...STRONG GUSTY WINDS POSSIBLE AROUND PYRAMID LAKE...
AT 644 PM PDT...RADAR INDICATED A GUST FRONT OR LINE OF WINDS
APPROACHING PYRAMID LAKE. WIND GUSTS UP TO 40 MPH ARE POSSIBLE AS
THESE WINDS ARRIVE BETWEEN NOW AND 730 PM. BOATERS SHOULD MOVE TO
SHORE NOW. BLOWING DUST MAY ACCOMPANY THESE GUSTY WINDS.
&&
LAT...LON 4012 11935 3982 11929 3972 11946 3982 11971
4003 11976 4025 11967
TIME...MOT...LOC 0149Z 176DEG 8KT 3993 11958The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:00 PM PDT | Special Weather Statement | REV | Sierra | 45 min |
| Jul 24, 6:28 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas, Sierra | 32 min |
| Jul 24, 7:29 PM PDT | Special Weather Statement | REV | Sierra | 61 min |
| Jul 24, 7:59 PM PDT | Special Weather Statement | REV | Plumas | 61 min |
| Jul 25, 11:46 AM PDT | Special Weather Statement | REV | Alpine | 44 min |
| Jul 25, 11:52 AM PDT | Special Weather Statement | REV | Alpine | 38 min |
| Jul 25, 12:04 PM PDT | Special Weather Statement | REV | Sierra | 26 min |
| Jul 25, 12:50 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 40 min |
| Jul 25, 2:07 PM PDT | Special Weather Statement | REV | Lassen | 23 min |
| Jul 25, 2:42 PM PDT | Special Weather Statement | REV | Lassen | 33 min |
| Jul 25, 2:54 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 25, 2:57 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 19 min |
| Jul 25, 3:37 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
| Jul 25, 4:01 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 29 min |
| Jul 25, 4:10 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 35 min |
| Jul 25, 4:43 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 17 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.